What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 24, 1:11 PM EST, 52 minutes earlier.
Area forecast discussion, Jun 24, 1:11 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
211 PM EDT Fri Jun 24 2022
...Updated for 18Z Aviation Discussion...
.PREV DISCUSSION... /Issued 732 AM EDT Fri Jun 24 2022/
..Updated for 12Z Aviation Discussion...
PREV DISCUSSION... /Issued 331 AM EDT Fri Jun 24 2022/
SHORT TERM /Today through Saturday/...
The very hot weather as of late looks to be gradually ratcheting
down as our persistent upper ridge begins to break down and retreat
westward. Additionally, a weak surface low retrograding westward
across south Georgia/north Florida will bring low level flow from
the east southeast today, ushering in moisture return. One effect
will be increased coverage of scattered convection by late afternoon
into this evening. The other effect will be the muggier and more
humid feel to the afternoon temperatures. With that said, highs
should be tempered somewhat given increased convection with
temperatures expected to remain below 100, even in steamy Middle
Georgia this afternoon. Thus, given the slightly lower temperatures,
forecast Heat Index values, while certainly still hot, look to
remain below Heat Advisory criteria this afternoon areawide.
With SBCAPE building building to 1500-2000 J/kg this afternoon and
evening, a few storms could be strong with an isolated severe storm
not out of the question. Strong, gusty downburst winds would be the
main risk in the stronger storms. Otherwise, any locally heavy
rainfall would be welcome after a number of dry and hot days.
On Saturday, the center of the upper ridge continues retrograding
westward. High temperatures should moderate further, back into a
much more seasonal range from the mid 80s to low 90s for most.
Additional largely diurnal scattered convection is expected
Saturday. The higher coverage looks to be more favored across the
western half of the area where the inverted trough axis associated
with the aforementioned low will extend.
RW
LONG TERM /Saturday Night through Thursday/...
The CWA should remain on the eastern edge of the mid level high
centered across the south central part of the country through the
early Saturday. The northern periphery of the ridge looks to begin
flattening by late Monday/early Tuesday as a longwave trough moves
through the Great Lakes and then into New England. The stronger
energy with this system will stay well to the north, but the
southern end of the trough will help continue to flatten the ridge
and push it southward. Weak upper flow will persist through the end
of the week.
A weak surface trough/old front may stay in place across southern
and western portions of the CWA or northern FL through Sunday. This
feature should focus some scattered storms through the end of the
weekend as the surface flow remains off of the western Atlantic. A
weak front should begin to slip south across the CWA late
Monday/early Tuesday. The GFS is potentially stalling the front
across central/south portions of GA through the end of the week.
This is a reasonable solution as the flow aloft will be weak and
nearly zonal. The ECMWF does have surface high pressure building
down the spine of the mountains, in effect pushing the boundary into
very far south GA/northern FL.
The good news is that behind the early week front, there will be
stretch of days where the maxT values will be in the middle to upper
80s across much of the CWA. The weather will also remain a bit
unsettled with high chance pops, especially if that front stalls
across the central portion of the CWA.
NListemaa
&&
.AVIATION...
18Z Update...
Active cu field in place across the metro sites with some TSRA
already SW and S of ATL towards CSG. Coverage is mostly SCT to
occasionally BKN at 4-5kft. Storm coverage may shift towards metro
over next few hours, with TEMPO highlighting highest confidence
time period. Overnight, lower cigs may develop over metro as
moisture continues to filter into the area. Morning likely will
see period of MVFR near sunrise, but could go IFR periodically
(low confidence on IFR). Wind through period will be east 6-12
kts.
//ATL Confidence...18Z Update...
Medium confidence on overnight cigs. High all others.
Lusk
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 90 70 91 69 / 40 30 10 10
Atlanta 91 72 87 71 / 40 30 30 20
Blairsville 84 65 83 64 / 50 30 30 10
Cartersville 92 70 88 69 / 50 40 40 20
Columbus 96 74 90 71 / 30 40 40 30
Gainesville 88 70 87 69 / 50 30 20 10
Macon 96 72 93 68 / 50 50 20 10
Rome 93 72 89 71 / 30 40 40 20
Peachtree City 93 69 88 68 / 40 40 30 10
Vidalia 94 73 93 69 / 30 20 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...Lusk
Hazardous weather outlook, Jun 24, 4:11 AM EST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
511 AM EDT Fri Jun 24 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
511 AM EDT Fri Jun 24 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Scattered thunderstorms will be possible across portions of
north and central Georgia this this afternoon and evening. A few
storms could become strong with the primary hazards being gusty
winds and frequent lightning strikes.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered thunderstorms will be likely through the weekend and
into next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 24, 12:45 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT Fri Jun 24 2022
GAZ091-092-103-104-241815-
Schley GA-Sumter GA-Marion GA-Webster GA-
145 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Marion,
northeastern Webster, southwestern Schley and northwestern Sumter
Counties through 215 PM EDT...
At 145 PM EDT, a strong thunderstorm was near Friendship, or 7 miles
southwest of Ellaville, moving south at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellaville, Putnam, Friendship, Doyle, Church Hill, Draneville and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3226 8458 3232 8439 3215 8425 3206 8452
TIME...MOT...LOC 1745Z 340DEG 7KT 3220 8442
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 24, 1:00 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
200 PM EDT Fri Jun 24 2022
GAZ066-078-241830-
Harris GA-Troup GA-
200 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Troup
and eastern Harris Counties through 230 PM EDT...
At 159 PM EDT, a strong thunderstorm was over Hamilton, moving south
at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hamilton, Pine Mountain, F.d. Roosevelt State Park and Mulberry
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3290 8494 3291 8486 3287 8486 3287 8481
3280 8474 3262 8497 3278 8503
TIME...MOT...LOC 1759Z 342DEG 9KT 3278 8490
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 24, 1:08 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT Fri Jun 24 2022
GAZ091-092-241845-
Schley GA-Marion GA-
208 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of central Marion and
northwestern Schley Counties through 245 PM EDT...
At 208 PM EDT, a strong thunderstorm was over Brantley, or near Buena
Vista, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Buena Vista, Brantley, Tazewell, Marion Estates and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3239 8466 3246 8466 3252 8453 3235 8435
3227 8459
TIME...MOT...LOC 1808Z 320DEG 14KT 3239 8454
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 24, 1:22 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri Jun 24 2022
GAZ091-092-104-241845-
Schley GA-Sumter GA-Marion GA-
222 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Marion,
southwestern Schley and northwestern Sumter Counties through 245 PM
EDT...
At 222 PM EDT, a strong thunderstorm was over Concord, or 7 miles
south of Ellaville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Plains and Friendship.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3201 8438 3209 8443 3213 8443 3213 8446
3216 8448 3224 8445 3225 8437 3214 8420
3209 8420 3204 8424 3200 8431
TIME...MOT...LOC 1822Z 316DEG 11KT 3214 8435
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 1:47 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Fri Jun 24 2022
GAZ104-241915-
Sumter GA-
247 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southwestern Sumter
County through 315 PM EDT...
At 247 PM EDT, a strong thunderstorm was near Croxton Crossroads, or
11 miles north of Dawson, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sumter and Croxton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3190 8437 3192 8438 3196 8444 3197 8445
3199 8443 3201 8437 3199 8429 3192 8420
3192 8434 3187 8434
TIME...MOT...LOC 1847Z 312DEG 8KT 3193 8438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 1:50 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Fri Jun 24 2022
GAZ111-112-241915-
Wheeler GA-Montgomery GA-
250 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Wheeler
and southwestern Montgomery Counties through 315 PM EDT...
At 250 PM EDT, a strong thunderstorm was near Jordan, or near Mount
Vernon, moving south at 10 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Mount Vernon, Glenwood and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3216 8271 3219 8264 3217 8257 3208 8253
3202 8257 3199 8264 3201 8270 3206 8274
TIME...MOT...LOC 1850Z 356DEG 9KT 3211 8265
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1043722, 1043723, 1043724, 1043725, 1043726, 1043727, 1043728, 1043729, 1043502, 1043730, 1043731, 1043732, 1043733, 1043734, 1043735, 1043736.